Vaginal bleeding in between periods: I am taking the... - BASHH

BASHH
14,196 members2,286 posts

Vaginal bleeding in between periods

Misty1927
Misty1927

I am taking the combined pill after a 2 month break of taking the combined pills for 5 months. For the past 5 days, I have been experiencing vaginal bleeding. Can this be due to re-taking the pill after a break? (During the 5 months, I have not experienced vaginal bleeding) Is this serious?

Also, I just found out that taking the pill with migraine with aura is not a good idea. Should I stop the pill?

Thankyou :)

1 Reply
oldestnewest

Hi Misty,

I'm not sure why you were prescribed the combined oral contraceptive in view of your history of migraine with aura??! Perhaps there was a particular reason for this decision.

The UK guidelines produced by the Faculty of Sexual & Reproductive Health classifies taking the combined pill in the presence of migraine and aura as "a condition which represents an unacceptable health risk if the method is used."

If you've not had sex for the last 7 days, you can stop taking the combined pill and consider alternatives. Maybe condoms for now, but good medium-to-long term alternatives for someone with your medical history are the copper coil, and progesterone-only hormonal contraceptives such as the Kyleena device ('mini-Mirena'), an implant, DepoProvera injections or the minipill (e.g. Cerazette or generics).

Sorry, but I can't explain the bleeding you're experiencing...maybe you started the pill just around the time your (normal) period was due?

Rgds,

Adhari

You may also like...